MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Death
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2019, animas received a phone call from a medical examiner(me) requesting an investigation report on a deceased patient¿s vibe pump.Per the me, the alleged cause of death is suicide, and the me is trying to determine if the patient administered additional insulin by the pump or with supplies within her possession.There is no allegation of a malfunction against the pump at this time.This complaint is being reported because there was a death reported and potential misuse of the pump by the patient.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 25-sep-2019.Device evaluation: the device has been returned and evaluated by product analysis on 24-sep-2019 with the following findings: during investigation, the pump passed all required testing for delivering accuracy.The pump history and the black box did not show any evidence of a delivery malfunction and the basal totally daily dose (tdd) matched the programmed basal rate.The continuous glucose monitor (cgm) session was not active and the actual blood glucose (bg) was unable to be captured at the time.The allegation of an other/unusual issue was not duplicated or confirmed during investigation.There was no defect found.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.This report is made under the requirements of the medical device reporting regulations and does not constitute an admission on the part of animas of any deficiency in the performance of the device.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key9097763
Report Number2531779-2019-04781
Device Sequence Number16851883
Product Code OYC
UDI-Device Identifier10840406103168
UDI-Public10840406103168
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Was the Report Sent to FDA? Yes
Device Age5 MO
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR